MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. TRACHEAL INTUBATION FIBERSCOPE

AIZU OLYMPUS CO., LTD. TRACHEAL INTUBATION FIBERSCOPE
Model Number LF-DP
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus the tracheal intubation fiberscope had defects on the bending section and on the insertion tube.There was no patient/user harm or injury reported due to the event.Upon device return and evaluation, it was observed that the coating of the connecting tube was peeling which, is a reportable event.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was able to be confirmed.During the device evaluation it was observed that there was a dent on the connecting tube due to physical stress.Due to this dent, the suction volume did not meet the standard value.Upon further inspection, it was observed that water tightness was lost due to a crack in the control unit.It was also observed that the bending angle in the up direction did not meet the standard value due to wear of the angle wire.Lastly, there was a scratch on the eyepiece due to physical stress.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause could not be determined.However, it is likely that the defective event was caused by stress of repeated use, external factors, or handling.The following is included in the instructions for use (ifu): "inspection of the endoscope: 1.Visually inspect the control section for excessive scratching.2.Visually inspect the boot and the insertion tube near the boot for bends, twists or other irregularities.3.Visually inspect the surface of the insertion tube for dents, bulges, swelling, peeling or other irregularities.4.Carefully run your fingertips over the entire length of the insertion tube.Inspect for any protruding objects or other irregularities.5.Inspect the bending section¿s covering for sagging, swelling, cuts, holes or other irregularities.6.Loosely hold the midpoint of the bending section and a point 10 cm from the distal end.Push and pull gently to confirm that there is no play.7.Inspect the objective lens at the distal end of the endoscope insertion tube for scratching, cracks, stains, gaps around the lens or other irregularities.8.Confirm that the diopter adjustment ring turns smoothly and that the eyepiece section is attached securely to the control section.Confirm that the eyepiece is free of defects, such as scratches or deformations.9.Wipe the eyepiece section and light guide using a clean, lint-free cloth moistened with 70% ethyl or isopropyl alcohol." olympus will continue to monitor field performance for this device.

Brand Name
TRACHEAL INTUBATION FIBERSCOPE
Common Device Name
TRACHEAL INTUBATION FIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16535162
Report Number9610595-2023-04225
Device Sequence Number6389275
Product Code EOQ
UDI-Device Identifier04953170136856
UDI-Public04953170136856
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K981543
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF-DP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer03/27/2023
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown